Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
170 Doctors are Online

Child has stomachache, dysentry. Prescribed` medicines. Requires IV fluids?

Hello dr, My son is 4.6 and has severe stomach pain with dysentery . It was severe with high fever and vomits last night but today he is better with the temperature normal but the loose motions and stomach pain is still there with a lot of uneasiness for him. He was prescribed with z& d suspension once for 5 days, taxim o suspension 6ml twice for 5 days. Domstal when required and gelusil thrice daily for 3 days. His medicines were started just today. Can I give him z& d once more.and does he require iv fluids to be given in hospital?
Asked On : Sun, 24 Mar 2013
Answers:  1 Views:  36
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Pediatrician 's  Response
your son is suffering from acute dysentery for which he has been rightly prescribed antibiotic & zinc .There is no need to give zinc more than 20 mg /day.
If his vomitings are stopped & as long as he is able to retain ORS solution by mouth iv fluids can be avoided.
He needs about 200 ml of ORS for each loose stool or vomit .
Gelusil has no role in acute dysentery & can probably be stopped.
For tummy pain & fever both simple crocin syp 15 mg/kg/dose every 4-6 hrs is enough.
If diarrhea does not improve in 48 hrs pls get your son’s stool checked for microscopy to rule out amoebiasis.
I hope I have clarified your queries.
Answered: Mon, 25 Mar 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor